Alert archive / Kansas / Freeze Warnings in 2020
Freeze Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 22, 2020, 4:26 AM CDT for 22 counties in Kansas. It took effect at Oct 23, 2020, 5:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2020, 4:26 AM CDT (09:26 UTC)
- In effect from
- Oct 23, 2020, 5:00 AM CDT
- Expired
- Oct 23, 2020, 8:44 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 48 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
676 WWUS73 KDDC 220926 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 426 AM CDT Thu Oct 22 2020 KSZ043>046-064-065-079-222100- /O.CAN.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/ /O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/ /O.NEW.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Edwards- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, Hanston, Larned, Kinsley, and Lewis 426 AM CDT Thu Oct 22 2020 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Scott, Lane, Ness, Rush, Hodgeman, Pawnee and Edwards Counties. * WHEN...From 5 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ066-080-081-221030- /O.CAN.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/ Stafford-Kiowa-Pratt- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, and Pratt 426 AM CDT Thu Oct 22 2020 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved across the area. $$ KSZ030-031-222100- /O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/ /O.NEW.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ /O.CON.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 426 AM CDT Thu Oct 22 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Dense Fog Advisory, visibility one quarter to one half mile in dense fog. * WHERE...Trego and Ellis Counties. * WHEN...For the Freeze Warning, from 5 AM to 9 AM CDT Friday. For the Dense Fog Advisory, until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ061>063-074>078-084>086-222100- /O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/ /O.NEW.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton- Stevens-Seward- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, and Liberal 426 AM CDT Thu Oct 22 2020 /326 AM MDT Thu Oct 22 2020/ ...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of southwest Kansas. * WHEN...From 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ087-088-222100- /O.CON.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/ Meade-Clark- Including the cities of Meade, Plains City, Fowler, Ashland, and Minneola 426 AM CDT Thu Oct 22 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Clark and Meade Counties. * WHEN...From late tonight through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
500 WWUS73 KDDC 221230 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 730 AM CDT Thu Oct 22 2020 KSZ030-031-222030- /O.EXP.KDDC.FG.Y.0024.000000T0000Z-201022T1300Z/ /O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 730 AM CDT Thu Oct 22 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Ellis and Trego Counties. * WHEN...From 5 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ043>046-061>065-074>079-084>086-222030- /O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee- Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Elkhart, Hugoton, and Liberal 730 AM CDT Thu Oct 22 2020 /630 AM MDT Thu Oct 22 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ087-088-222030- /O.CON.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/ Meade-Clark- Including the cities of Meade, Plains City, Fowler, Ashland, and Minneola 730 AM CDT Thu Oct 22 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 32 possible. * WHERE...Clark and Meade Counties. * WHEN...From late tonight through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
055 WWUS73 KDDC 222010 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 310 PM CDT Thu Oct 22 2020 KSZ087-088-230900- /O.UPG.KDDC.FZ.A.0002.201023T1000Z-201023T1400Z/ /O.EXA.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Meade-Clark- Including the cities of Meade, Plains City, Fowler, Ashland, and Minneola 310 PM CDT Thu Oct 22 2020 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Meade and Clark Counties. * WHEN...From 5 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ030-031-043>046-061>065-074>079-084>086-230900- /O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Morton-Stevens- Seward- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Elkhart, Hugoton, and Liberal 310 PM CDT Thu Oct 22 2020 /210 PM MDT Thu Oct 22 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ066-080-081-089-090-230900- /O.NEW.KDDC.FZ.A.0003.201024T0600Z-201024T1500Z/ Stafford-Kiowa-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 310 PM CDT Thu Oct 22 2020 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Stafford, Kiowa, Pratt, Comanche and Barber Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
895 WWUS73 KDDC 230858 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 358 AM CDT Fri Oct 23 2020 KSZ030-031-045-046-063>065-074>079-084>088-232100- /O.NEW.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/ /O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Trego-Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Stanton-Grant- Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 358 AM CDT Fri Oct 23 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 28 expected. For the second Freeze Warning, a hard freeze is expected with temperatures falling to as low as 25 degrees. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ066-080-081-089-090-232100- /O.UPG.KDDC.FZ.A.0003.201024T0600Z-201024T1500Z/ /O.NEW.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/ Stafford-Kiowa-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 358 AM CDT Fri Oct 23 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...A hard freeze with sub-freezing temperatures as low as 26 expected. * WHERE...Stafford, Kiowa, Pratt, Comanche and Barber Counties. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ043-044-061-062-231400- /O.CON.KDDC.FZ.W.0002.201023T1000Z-201023T1400Z/ Scott-Lane-Hamilton-Kearny- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, and Deerfield 358 AM CDT Fri Oct 23 2020 /258 AM MDT Fri Oct 23 2020/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Scott, Hamilton, Lane and Kearny Counties. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL CONSIDERATION...If a hard freeze does not occur this morning, another freeze warning will be issued for tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
916 WWUS73 KDDC 231344 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 844 AM CDT Fri Oct 23 2020 KSZ030-031-045-046-063>065-074>079-084>088-241400- /O.CAN.KDDC.FZ.W.0002.000000T0000Z-201023T1400Z/ /O.CON.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/ Trego-Ellis-Ness-Rush-Finney-Hodgeman-Pawnee-Stanton-Grant- Haskell-Gray-Ford-Edwards-Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pfeifer, Hays, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 844 AM CDT Fri Oct 23 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ043-044-061-062-241400- /O.CAN.KDDC.FZ.W.0002.000000T0000Z-201023T1400Z/ /O.EXA.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/ Scott-Lane-Hamilton-Kearny- Including the cities of Scott City, Scott State Lake, Dighton, Syracuse, Lakin, and Deerfield 844 AM CDT Fri Oct 23 2020 /744 AM MDT Fri Oct 23 2020/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ SATURDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 24 expected. * WHERE...Scott, Lane, Hamilton and Kearny Counties. * WHEN...From 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL CONSIDERATION...If a hard freeze does not occur this morning, another freeze warning will be issued for tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ066-080-081-089-090-241400- /O.CON.KDDC.FZ.W.0003.201024T0600Z-201024T1500Z/ Stafford-Kiowa-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 844 AM CDT Fri Oct 23 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Stafford, Comanche, Kiowa, Pratt and Barber Counties. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 22, 4:15 AM CDT, 11 minutes earlier.
Area forecast discussion, Oct 22, 4:15 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 415 AM CDT Thu Oct 22 2020 ...Updated short term, long term and fire weather discussion... .SHORT TERM...(Today and tonight) Issued at 415 AM CDT Thu Oct 22 2020 Satellite imagery and surface observations are showing the warm front moving northward across central and southwest Kansas early this morning. The dense fog that was widespread earlier tonight has diminished over all but the far northern counties where AWOS reports and KDOT webcams continued low visibility along I-70. The fog in that area should at least be thinning out by sunrise. The main forecast challenge for today continues to be high temperatures as another cold front will be plunging south through the area by this afternoon. The latest mesoscale model output brings the front into the northwestern sections of the forecast area by early afternoon and then through the Garden City/Dodge City area by around 3 pm and through the Elkhart/Liberal area by 5 pm. Have bumped up temperatures along the Oklahoma border a few more degrees into the mid/upper 80s given that the warm front is already north of there. Farther north, locations along I-70 may struggle today depending on how quickly clouds diminish in that area, or if they diminish at all. At any rate, temperatures will be falling back into the upper 50s and 60s north of the front. The models show a strong pressure gradient immediately behind the front which will result in a period of strong/gusty winds in the 25 to 35 mph range with 40-50 mph gusts for a few hours into the early evening. The strong gusty winds will likely cause some blowing dust. This does not look like a widespread blowing dust/low visibility event but will keep a mention of patchy blowing dust in the forecast. Strong cold air advection is indicated by the models with 850 mb temperatures dropping to around -5 to -6 deg C across western sections of the forecast area by Friday morning. A good part of the area should see temperatures dropping to around or a few degrees below freezing by sunrise Friday. Have upgraded nearly all of the Freeze Watch to a Freeze Warning except for a few counties along the Oklahoma border where somewhat warmer low level temperatures and some lingering cloud cover are expected. .LONG TERM...(Friday through Wednesday) Issued at 415 AM CDT Thu Oct 22 2020 Strong low level cold advections will keep northerly winds gusty into the day Friday before the low level high pressure ridge axis begins to slide east into the northern and central Plains. Chilly air and lighter winds Friday night could result in widespread low temperatures in the mid/upper 20s and another Freeze Watch/Warning may well be warranted. The models continue to show a deep upper trough digging into the northern and western states this weekend into early next week. This system will bring even colder temperatures along with a chance for snow to the central High Plains early the next storm system The next storm system from around Sunday night through Tuesday. There has been a lot of run to run variability with the details on how this system evolves so pinpointing any details regarding snow accumulation are fairly uncertain at this point. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1226 AM CDT Thu Oct 22 2020 A warm front was moving steadily north into the KS/OK border area at midnight. North of the front, visibilities are starting to improve from south to north across southwest Kansas and the southwest Kansas terminals should be VFR before 12z. Hays should become VFR during the morning hours but there is more uncertainty on whether the low cigs/vsbys will clear that area. By afternoon, a strong cold front will push south through central and southwest Kansas with strong north winds developing behind the front. Some MVFR vsbys in blowing dust will be possible especially over southwest Kansas. && .FIRE WEATHER... Issued at 415 PM CDT Wed Oct 21 2020 Far southwestern Kansas could see elevated to near critical fire weather conditions this afternoon as temperatures warm into the 80s and humidity levels fall into the 10 to 15 percent range. Winds may not be strong enough to warrant a Red Flag Warning before much cooler air and increasing relative humidity develops behind the front. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 31 45 27 / 10 10 0 0 GCK 72 29 43 26 / 0 0 0 0 EHA 85 28 46 29 / 0 0 0 0 LBL 87 29 47 26 / 0 0 0 0 HYS 66 31 43 24 / 10 10 0 0 P28 84 37 49 29 / 30 40 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 5 AM CDT /4 AM MDT/ to 9 AM CDT /8 AM MDT/ Friday for KSZ030-031-043>046-061>065-074>079-084>086. Dense Fog Advisory until 8 AM CDT this morning for KSZ030-031- 043>046-064>066-079>081. Freeze Watch from late tonight through Friday morning for KSZ087- 088. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard FIRE WEATHER...Gerard
Hazardous weather outlook, Oct 21, 5:20 AM CDT, 23 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 520 AM CDT Wed Oct 21 2020 KSZ030-031-043>046-061>066-074>081-084>090-221030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 520 AM CDT Wed Oct 21 2020 /420 AM MDT Wed Oct 21 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Two significant arctic air events will unfold across western Kansas through early next week. The first front will move south late Thursday. Near-critical fire weather condition may develop ahead of the front across far southwest Kansas Thursday afternoon. A killing freeze is expected to occur either Friday morning or Saturday morning as lows are forecast to be in the upper 20s each night across portions of southwest Kansas, especially west of a Liberal to Hays line. A more significant arctic air outbreak is forecast Sunday into early next week, with winter precipitation possible Monday. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Fire weather: Significant risk * Friday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk * Saturday - Non thunderstorm wind: Limited risk - Freeze: Significant risk - Fire weather: Elevated risk * Sunday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk * Monday - Freeze: Extreme risk * Tuesday - Freeze: Extreme risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:10 PM CDT | Freeze Watch | DDC | Barber, Comanche, Kiowa, Pratt, Stafford | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.